MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 165820
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Pain (1994); Pressure Sore/Ulcer (2326); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer received bardex all-silicone foley catheter 20 ch/fr (6.7mm), 5cc ribbed balloon, from byram medical supplies.The catheter was defective and had two small holes where the bag¿s hose end was inserted.The customer would attach photos of the holes.The customer had received supplies by bard in the past, but this is the first time that we found one to be defective.On (b)(6) 2025, our registered nurse came to change the patient supra pubic catheter, as it was changed every four weeks or sooner if problems with sediment.Later in the afternoon, after flushing the catheter, there was a lot of water leaking, which they thought was as a result of it being new and stiff, but as customer pushed the bag end further in, the leaking stopped.A couple of hours later, the flushed the catheter again, and again it leaked also pushed the end of the bag hose further in and the leaking stopped.This time noticed two small holes in the silicone where the bag hose end was pushed.The caregiver now had to wait until tuesday of next week for the nurse to came and replace the defective catheter, and patient had to go through the pain of having another one inserted.The caregiver had any recourse to have another type of catheter, not the clear silicone, sent to replace this defective one.No medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer received bardex all-silicone foley catheter 20 ch/fr (6.7mm), 5cc ribbed balloon, from byram medical supplies.The catheter was defective and had two small holes where the bag¿s hose end was inserted.The customer would attach photos of the holes.The customer had received supplies by bard in the past, but this is the first time that we found one to be defective.In (b)(6) 2025 our registered nurse came to change the patient supra pubic catheter, as it was changed every four weeks or sooner if problems with sediment.Later in the afternoon, after flushing the catheter, there was a lot of water leaking, which they thought was as a result of it being new and stiff, but as customer pushed the bag end further in, the leaking stopped.A couple of hours later, the flushed the catheter again, and again it leaked also pushed the end of the bag hose further in and the leaking stopped.This time noticed two small holes in the silicone where the bag hose end was pushed.The caregiver now had to wait until tuesday of next week for the nurse to came and replace the defective catheter, and patient had to go through the pain of having another one inserted.The caregiver had any recourse to have another type of catheter, not the clear silicone, sent to replace this defective one.No medical intervention was reported.Per follow up via phone on 07mar2025, the customer to took pressure off of pressure wounds, the patient would need to lie on their side.They did not know if that caused more pressure, but their clothes, sheets, and pads were soaked.The nurse came of (b)(6) 2025 to change the catheter, which they tried to do every 4 weeks.The old catheter was removed and replaced with the catheter in question, referenced above, with pain of having to remove and replace the supra pubic catheter.As a result of the (2) holes and the leaking, the catheter in question was removed 4 days later, which had to be removed, with pain, and replaced with a new catheter, with pain.As customer previously said, they receive medical supplies needed to treat, removed and replace catheters from byram healthcare, which was ordered by (b)(6) nurse.They had the packaging and the catheter with the (2) holes.The items for catheter replacement all were bard products: catheter, irrigation kit, insertion kit, and foley 2000 cc urine collection bag.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Received one (1) used all-silicone foley catheter without original packaging.Visual inspection noted that there were 2 holes in the drainage funnel measuring (0.061") and (0.096").This does not meet specification which states " missing, damaged, leaking, torn, broken, incomplete or incorrect components are not permitted, the clamp must be closed".One video was received for evaluation where the customer shows that there is a tear in the drainage funnel.Two photos were also received for evaluation.The first and second photo was a zoomed in view of the drainage funnel where the tear is marked.No actions can be taken at this time since a root cause was not identified.A review of the device history records did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and states the following: warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml of sterile water.Or for prefilled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Correction- b, d, e, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key21432089
Report Number1018233-2025-01125
Device Sequence Number19961527
Product Code EZL
UDI-Device Identifier00801741029776
UDI-Public(01)00801741029776(11)240925(17)290630(10)NGJU1334
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number165820
Device Lot NumberNGJU1334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexUnknown